MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 36MM X 54MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 36MM X 54MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 71335754
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, after thr surgery, the patient experienced an unknown adverse event.This adverse event was solved by revision surgery on (b)(6) 2021.Current health status of patient is unknown.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, smith and nephew has not received the device/ adequate materials to fully evaluate the complaint, but if additional clinically relevant materials are later received, then the case may be re-opened for further evaluation.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors and/or potential causes that could contribute to the reported event include excessive forces applied to implant or abnormal loading of the limb.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
R3 20 DEG XLPE ACET LNR 36MM X 54MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12701270
Report Number1020279-2021-07681
Device Sequence Number17319501
Product Code JDI
UDI-Device Identifier03596010598349
UDI-Public03596010598349
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K113848
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/17/2024
Device Model Number71335754
Device Catalogue Number71335754
Device Lot Number14KM12863
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2021
Supplement Date Received by Manufacturer11/22/2021
Initial Report FDA Received Date10/26/2021
Supplement Report FDA Received Date11/23/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/20/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient SexUnknown